Publication Abstracts

Gough 1969

Gough, D.O., 1969: The anelastic approximation for thermal convection. J. Atmos. Sci., 26, 448-456, doi:10.1175/1520-0469(1969)026<0448:TAAFTC>2.0.CO;2.

A formal scale analysis of the equations of motion in a plane parallel atmosphere is made, assuming conditions to be such that relative fluctuations in density and temperature are small. It is found that an energetically consistent set of approximate equations can be derived which preclude the existence of acoustic motions. Such equations can be used to describe subsonic convection or internal gravity waves. Under certain conditions the analysis can be generalized to include vertical pulsations of the atmosphere.

Export citation: [ BibTeX ] [ RIS ]

BibTeX Citation

@article{go09400v,
  author={Gough, D. O.},
  title={The anelastic approximation for thermal convection},
  year={1969},
  journal={J. Atmos. Sci.},
  volume={26},
  pages={448--456},
  doi={10.1175/1520-0469(1969)026%3C0448%3ATAAFTC%3E2.0.CO;2},
}

[ Close ]

RIS Citation

TY  - JOUR
ID  - go09400v
AU  - Gough, D. O.
PY  - 1969
TI  - The anelastic approximation for thermal convection
JA  - J. Atmos. Sci.
VL  - 26
SP  - 448
EP  - 456
DO  - 10.1175/1520-0469(1969)026%3C0448%3ATAAFTC%3E2.0.CO;2
ER  -

[ Close ]

• Return to 1969 Publications

• Return to Publications Homepage